Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 165, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Oct 11, 2010, 7:52 PM EDT for Morris County, New Jersey. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2010, 7:52 PM EDT (23:52 UTC)
- Expired
- Oct 11, 2010, 8:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Morris County, NJ
The radar
The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 8:00 PM EDT | TSTM WND DMG | 2 E Boonton, NJ | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 11, 3:38 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975
WUUS51 KPHI 112352
SVRPHI
NJC027-120045-
/O.NEW.KPHI.SV.W.0165.101011T2352Z-101012T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 PM EDT MON OCT 11 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MORRIS COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 845 PM EDT
* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROCKAWAY...OR 9 MILES NORTH OF MORRISTOWN...AND MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF BUTLER AROUND 755 PM EDT...
PEQUANNOCK TOWNSHIP...EAST HANOVER AND 7 MILES SOUTH OF RIVERDALE
AROUND 800 PM EDT...
LINCOLN PARK AROUND 805 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR NORTHWESTERN NEW JERSEY AND EASTERN PENNSYLVANIA.
&&
LAT...LON 4089 7433 4087 7433 4086 7431 4081 7434
4089 7466 4104 7455 4101 7432 4097 7427
4092 7428 4091 7427 4089 7427
TIME...MOT...LOC 2351Z 285DEG 37KT 4092 7446
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 4:10 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 11, 4:10 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 PM EDT MON OCT 11 2010 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN ACROSS THE REGION THROUGH TONIGHT AS A FEW WAVES OF LOW PRESSURE MOVE ALONG IT. THIS FRONT THEN SLIDES TO THE SOUTH OF OUR AREA DURING TUESDAY. HIGH PRESSURE BRIEFLY BUILDS INTO THE REGION FOR WEDNESDAY. A COLD FRONT APPROACHES FROM THE WEST AND SWEEPS THROUGH BY THURSDAY NIGHT. A LOW PRESSURE SYSTEM IS THEN FORECAST TO FORM ALONG THE FRONT AND INTENSIFY AS IT PASSES EAST OF THE AREA ON FRIDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD IN FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A STALLED OUT FRONT REMAINS IN PLACE ACROSS THE AREA THROUGH EARLY TUESDAY. A SHORTWAVE SLIDING EASTWARD THROUGH CENTRAL PENNSYLVANIA AND EVENTUALLY INTO OUR REGION TONIGHT WILL LIKELY TRIGGER SCATTERED SHOWERS AND T-STORMS. BOTH THE NAM AND GFS FOCUS MOST OF THE ACTIVITY OVER EASTERN PA AND NORTHERN TO CENTRAL NJ. STEEPENING LAPSE RATES LATE THIS AFTERNOON AND THIS EVENING INDICATE INCREASING INSTABILITY. CIN HAS BEEN RELATIVELY HIGH ACROSS THE ENTIRE CWA THROUGH TODAY, BUT HEADING INTO THIS EVENING, CIN LOWERS THROUGH EASTERN PA AND CENTRAL NJ. THERE IS SOME CONCERN FOR SEVERE WEATHER THIS EVENING AND TONIGHT, AND MUCH OF AREA FROM EASTERN PA INTO NORTHERN AND CENTRAL NJ IS IN A SEVERE THUNDERSTORM WATCH THROUGH 10 PM. WITH A GOOD POOL OF COLD AIR ALOFT, HAIL WILL BE A THREAT WITH ANY INTENSIFYING STORMS. FORECAST SOUNDINGS HAVE ALSO SHOWN GOOD SPEED SHEAR INTO THE MID LEVELS, SO DAMAGING WINDS WILL ALSO BE A THREAT WITH DEVELOPING STORMS. ANY CONVECTION SHOULD GRADUALLY DISSIPATE IN INTENSITY THROUGH THE EARLY MORNING HOURS, BUT CHANCE POPS ARE MAINTAINED INTO TUESDAY MORNING FOR MUCH OF THE AREA. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE FRONTAL BOUNDARY STRETCHED ACROSS THE REGION WILL GRADUALLY SLIDE SOUTHWARD DURING TUESDAY, EVENTUALLY TO THE SOUTH OF THE DELMARVA. BOTH THE NAM AND THE GFS INDICATE THE CHANCE FOR ADDITIONAL SHOWERS AND PERHAPS ISOLATED T-STORMS THROUGH TUESDAY, WITH THE MOST LIKELY AREAS OF PRECIPITATION SHIFTING SOUTHWARD THROUGH THE DAY. ANY ISOLATED T-STORMS SHOULD NOT BE AS VIGOROUS AS COMPARED TO THE OVERNIGHT OF MONDAY INTO TUESDAY. BY LATE TUESDAY INTO WEDNESDAY, HIGH PRESSURE BUILDS SOUTH AND EASTWARD INTO OUR REGION FROM SOUTHEASTERN CANADA. THE NAM AND GFS INDICATE THAT SKIES SHOULD CLEAR OUT FAIRLY QUICKLY DURING THE EARLY MORNING OF WEDNESDAY. THIS ALONG WITH RELATIVELY LIGHT NORTH WINDS SHOULD PROVIDE FOR GOOD RADIATIONAL COOLING WITH LOW TEMPERATURES RANGING FROM THE UPPER 30S IN THE POCONOS TO THE LOWER 50S IN SOUTHERN DELAWARE. CLEAR SKIES AND SUNSHINE WILL FOLLOW FOR THE DAYTIME ON WEDNESDAY AS HIGH PRESSURE BUILDS IN. A BLEND OF MET/MAV GUIDANCE WAS USED FOR TEMPERATURES THROUGH THE PERIOD. && .LONG TERM /THURSDAY THROUGH MONDAY/... THERE ARE INITIAL COMMONALITIES AMONG THE MAJOR MODELS REGARDING THE COASTAL SYSTEM THAT WILL DOMINATE THE EARLY PART OF THIS PERIOD, AS THEY ALL BEGIN TO DEVELOP A SURFACE LOW NEAR THE CAROLINA COAST IN RESPONSE TO THE APPROACHING MID LEVEL SYSTEM. AFTER THAT, AS OFTEN IS THE CASE THIS FAR OUT, THEY BEGIN TO DIVERGE SOME WITH THE GFS /AND IN THIS CASE THE GEFS/ BEING LESS PROGRESSIVE THAN THE CANADIAN OR THE ECMWF. WITH THIS RUN, THE FORMER TWO STACK AND SLOW THE SURFACE LOW BY THE TIME IT APPROACHES CAPE COD AT 00Z SATURDAY, WHILE THE CANADIAN AND THE ECMWF DO THE SAME NEAR MAINE. THE MODELS QUITE POSSIBLY WILL CHANGE ALLIANCES AND NOT SETTLE ON AN ULTIMATE SOLUTION FOR A LITTLE WHILE YET, AND WHERE THE SYSTEM PARKS THE SURFACE LOW IS KEY TO HOW THE FIRST PART OF THE LONG TERM PLAYS OUT. FOR NOW, WE ARE FOCUSING OUR BEST POPS EARLY IN THE PERIOD, MAINTAINING A RATHER WINDY AND COOL FORECAST DURING THAT TIME FRAME, AND THEN GOING WITH CONTINUITY REGARDING IMPROVEMENT AS THE PERIOD WEARS ON. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. CONFIDENCE IS MODERATE TO HIGH IN THE BROAD SCALE AND GENERAL FORECAST...BUT LOWER CONFIDENCE EXISTS IN THE SMALLER SCALE DETAILS. CONDITIONS ARE EXPECTED TO BE MAINLY VFR OUTSIDE OF ANY CONVECTION OR STRONGER SHOWERS TONIGHT AND VERY EARLY TUESDAY. SYNOPTICALLY, LOW PRESSURE DEVELOPING OVER THE EASTERN GREAT LAKES AND EASTERN OHIO VALLEY THIS AFTERNOON WILL STRENGTHEN A BIT AS IT MOVES THROUGH PENNSYLVANIA LATE THIS AFTERNOON AND THIS EVENING...WITH THE LOW PASSING THROUGH THE TAF SITES OVERNIGHT. A WEST-SOUTHWEST TO SOUTHWEST FLOW OF 10 KNOTS OR LESS THIS AFTERNOON WILL BECOME MORE SOUTHERLY AS SPEEDS DROP TO 6 KNOTS OR LESS BY THIS EVENING. WINDS...WITH FAIRLY LIGHT SPEEDS SUCH THAT THE FORECAST MAY BE MORE OF A SUGGESTION...WILL SHIFT TO WEST AND NORTHWEST OVERNIGHT AFTER THE LOW AND FRONTAL PASSAGE...AND TO NORTH TUESDAY MORNING AS SPEEDS INCREASE TO ABOUT 10 KNOTS BY MID AND LATE MORNING. THE PLACEMENT AND STRENGTH OF PRECIPITATION IS PROBLEMATICAL FOR LATE THIS AFTERNOON AND TONIGHT. SOUTHERN AREAS WOULD APPEAR TO BE MORE UNSTABLE...WITH LIFTED INDICES DOWN TO MINUS 5 THIS EVENING... BUT FORCING ALOFT IS NOT AS STRONG AS FURTHER NORTH. HOWEVER... SOUTHERN AREAS WILL SEE THE UPPER WINDS INCREASE WITH TIME. PERHAPS CONVECTION WILL BE MORE SCATTERED ALONG THE MASON-DIXON LINE AS IT SPREADS EASTWARD INTO OUR SOUTHERN TAF SITES THIS EVENING. AN AREA OF CONVECTION OVER NORTHWESTERN PENNSYLVANIA AT 18Z WAS MOVING SOUTHEASTWARD...BUT MAY REDEVELOP NORTH AND/OR SOUTH DURING THIS AFTERNOON ACCORDING TO MODEL UPWARD VERTICAL MOTION FIELDS. THE MAIN AREA OF FORCING IS EXPECTED TO BE OVER NORTHERN PENNSYLVANIA LATE TODAY AND DEVELOP INTO NORTHERN NEW JERSEY AND THE LOWER HUDSON VALLEY BY THIS EVENING. ANY SCATTERED THUNDERSTORMS COULD BE STRONG TO LOCALLY SEVERE GIVEN THE INSTABILITY...WHICH IS DUE TO COLD AIR ALOFT...AND THE STRONG UPPER WIND FIELD. THUNDERSTORM TOPS MAY APPROACH OR JUST EXCEED 35 THOUSAND FEET THIS EVENING. AS THE LOW MOVES THROUGH TONIGHT...PRECIPITATION IS EXPECTED TO DROP SOUTHEASTWARD WITH TIME. SO...WITH LOW CONFIDENCE...A VICINITY SHOWER REMARK WAS USED TOWARD AND AROUND DARK ALONG WITH A CB APPENDED TO THE CUMULUS...WITH THE TIMING EARLIER NORTH AND LATER SOUTH. VFR SHOWERS WERE USED IN THE BODY OF THE FORECAST IN THE EARLY OVERNIGHT PERIOD AND LINGERED INTO EARLY TUESDAY MORNING UNTIL THE FRONT PASSES. SOME STRATOCUMULUS AND LOTS OF MID AND HIGH CLOUDS ARE EXPECTED FOR TUESDAY IN THE WAKE OF THE LOW ACCORDING TO MODEL SOUNDINGS...BUT CONDITIONS SHOULD BE VFR. .OUTLOOK... VFR CONDITIONS ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY AS HIGH PRESSURE BUILDS AND SKIES CLEAR. HOWEVER...SOME LIGHT GROUND FOG MAY FORM LATE TUESDAY NIGHT ESPECIALLY AT THE MORE RURAL TAF SITES. DETERIORATING CONDITIONS ARE FORECAST FOR THURSDAY AND ESPECIALLY THURSDAY NIGHT INTO FRIDAY AS A POTENTIALLY STRONG STORM IS LOOKING MORE LIKELY TO IMPACT OUR AREA. THIS MAY BRING MORE WIDESPREAD RAIN ALONG WITH LOW CEILINGS AND STRONG GUSTY WINDS...WITH THE WINDS LINGERING INTO SATURDAY. && .MARINE... CONDITIONS ARE FORECAST TO REMAIN GENERALLY BELOW SMALL CRAFT ADVISORY CRITERIA...AT LEAST UNTIL LATER IN THE WEEK WHEN A POTENTIALLY STRONG COASTAL STORM IS SEEN TO BREW. WEAK LOW PRESSURE WILL MOVE EASTWARD THROUGH OUR AREA OVERNIGHT AND MOVE OFFSHORE EARLY TUESDAY MORNING. SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AND EARLY TONIGHT WILL BE SHIFTING TO NORTHWEST AND NORTH BEHIND THE FRONT. SOME COLD AIR ADVECTION WILL OCCUR BEHIND THE LOW...BUT WINDS ARE EXPECTED TO REMAIN MOSTLY BELOW ADVISORY CRITERIA TUESDAY NIGHT INTO WEDNESDAY...AS 925 HPA WINDS WERE LOWER THAN PREVIOUS MODEL RUNS AT LESS THAN 20 KNOTS. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THE LOW TONIGHT. ANY THUNDERSTORM WHICH MOVES OVER THE COASTAL WATERS TONIGHT MAY BE STRONG AND PRODUCE LOCALLY STRONG WIND GUSTS AND SOME HAIL. WEAK HIGH PRESSURE WILL BUILD GRADUALLY WEDNESDAY BUT MOVE AWAY WEDNESDAY NIGHT. THE NEXT WEATHER-MAKER WILL ORGANIZE AND APPROACH THURSDAY...WITH CONDITIONS FORECAST TO DETERIORATE LATER THURSDAY AND ESPECIALLY THURSDAY NIGHT. FROM THIS EARLY VANTAGE POINT...925 HPA WINDS LOOK LIKE THEY REMAIN BELOW STORM FORCE ON THE FRONT SIDE OF THE STORM...BUT MAY REACH STORM FORCE AS THE STORM PULLS AWAY. WIND GRIDS WILL BE CAPPED AT GALE CONDITIONS FOR NOW...WITH APPROPRIATE WAVE GRIDS TO MATCH. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...KLINE NEAR TERM...IOVINO/KLINE SHORT TERM...IOVINO/KLINE LONG TERM...DELISI AVIATION.../ MARINE.../
Hazardous weather outlook, Oct 11, 6:46 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 646 PM EDT MON OCT 11 2010 NJZ001-007>010-012>015-PAZ054-055-060>062-067>069-122300- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 646 PM EDT MON OCT 11 2010 ...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ACTIVATED. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-122300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 646 PM EDT MON OCT 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-451>455-122300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 646 PM EDT MON OCT 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-122300- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- 646 PM EDT MON OCT 11 2010 ...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ACTIVATED.
In the hours before
Special weather statement, Oct 11, 5:29 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
529 PM EDT MON OCT 11 2010
NJZ001-007-PAZ055-062-112230-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
529 PM EDT MON OCT 11 2010
...A STRONG THUNDERSTORM WILL AFFECT MONROE...NORTHAMPTON...SUSSEX
AND WARREN COUNTIES...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF SCRANTON...MOVING EAST AT 40
MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
WHILE MOST LOCATIONS WILL REMAIN DRY THROUGH 730 PM, THOSE LOCATIONS
THAT ARE IMPACTED BY A THUNDERSTORM WILL SEE BRIEF HEAVY RAIN.
LAT...LON 4122 7442 4076 7497 4113 7564 4121 7558
4125 7550 4126 7514 4124 7513 4116 7516
4115 7509 4110 7505 4109 7501 4115 7491
4127 7484 4132 7480
NIERENBERGSpecial weather statement, Oct 11, 6:04 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT MON OCT 11 2010
NJZ001-007-PAZ055-112300-
MONROE PA-SUSSEX NJ-WARREN NJ-
604 PM EDT MON OCT 11 2010
...A STRONG THUNDERSTORM WILL AFFECT MONROE...SUSSEX AND WARREN
COUNTIES...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SCRANTON...MOVING EAST AT 35 MPH. THE
THUNDERSTORM WILL BE NEAR GOULDSBORO STATE PARK AROUND 615 PM...
TOBYHANNA...MOUNT POCONO AROUND 630 PM...SKYTOP...CANADENSIS AROUND
645 PM...HAINESVILLE AND ECHO LAKE AROUND 700 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4125 7450 4085 7493 4122 7556 4125 7550
4126 7514 4124 7513 4116 7516 4115 7509
4110 7505 4109 7501 4111 7495 4115 7491
4127 7484 4131 7480
NIERENBERGSpecial weather statement, Oct 11, 6:57 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT MON OCT 11 2010
NJZ008>010-012-120030-
HUNTERDON NJ-MIDDLESEX NJ-MORRIS NJ-SOMERSET NJ-
657 PM EDT MON OCT 11 2010
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MIDDLESEX...MORRIS
AND SOMERSET COUNTIES...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF SOMERVILLE...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR RARITAN...BRIDGEWATER AROUND 715
PM...MIDDLESEX...BOUND BROOK AROUND 730 PM...SOUTH PLAINFIELD...
DUNELLEN AROUND 745 PM...FORDS...WOODBRIDGE AROUND 800 PM...SEWAREN
AND PORT READING AROUND 815 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
MOST LOCATIONS WILL REMAIN DRY THROUGH 9 PM. HOWEVER, THOSE AREAS
IMPACTED BY THIS STORM WILL SEE BRIEF HEAVY RAIN.
LAT...LON 4051 7424 4050 7426 4047 7427 4046 7425
4041 7427 4055 7490 4067 7486 4066 7440
4064 7440 4059 7444 4060 7431 4059 7429
4060 7423 4059 7420
NIERENBERGSpecial weather statement, Oct 11, 7:10 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
710 PM EDT MON OCT 11 2010
NJZ001-007-008-PAZ054-055-062-120115-
CARBON PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
710 PM EDT MON OCT 11 2010
...A STRONG THUNDERSTORM WILL AFFECT CARBON...MONROE...MORRIS...
NORTHAMPTON...SUSSEX AND WARREN COUNTIES...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF NEWTON...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR NEWTON...BRANCHVILLE AROUND 715 PM...
LAKE MOHAWK...HOPATCONG AROUND 730 PM...OGDENSBURG...FRANKLIN AROUND
745 PM...GREEN POND...HIGHLAND LAKE AROUND 800 PM...BUTLER AND
KINNELON AROUND 815 PM.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH 10 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4120 7437 4109 7449 4104 7449 4105 7447
4100 7431 4074 7437 4082 7570 4115 7563
4123 7554 4125 7550 4126 7514 4116 7516
4115 7509 4109 7503 4112 7495 4127 7484
4135 7471
NIERENBERGLocal storm report, Oct 11, 7:13 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
713 PM EDT MON OCT 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL WHITE HOUSE STATION 40.62N 74.77W
10/11/2010 E0.75 INCH HUNTERDON NJ TRAINED SPOTTER
&&Local storm report, Oct 11, 7:36 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
736 PM EDT MON OCT 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL WHITE HOUSE STATION 40.62N 74.77W
10/11/2010 E0.75 INCH HUNTERDON NJ TRAINED SPOTTER
0720 PM HAIL SOMERVILLE 40.57N 74.61W
10/11/2010 E0.50 INCH SOMERSET NJ TRAINED SPOTTER
0725 PM HAIL SOUTH BOUND BROOK 40.55N 74.53W
10/11/2010 E1.00 INCH MIDDLESEX NJ TRAINED SPOTTER
0725 PM HAIL BOUND BROOK 40.57N 74.54W
10/11/2010 E0.50 INCH SOMERSET NJ TRAINED SPOTTER
&&The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:13 PM EDT | Special Weather Statement | PHI | Warren | 2 hr |
| Oct 11, 5:29 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 61 min |
| Oct 11, 6:04 PM EDT | Special Weather Statement | PHI | Sussex | 56 min |
| Oct 11, 6:57 PM EDT | Special Weather Statement | PHI | Somerset | 93 min |
| Oct 11, 7:04 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Morris, Somerset | 56 min |
| Oct 11, 7:10 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.